How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Shahid Karim Your Own Question
Shahid Karim
Shahid Karim, Board Certified MD
Category: Medical
Satisfied Customers: 398
Experience:  MBChB
111381268
Type Your Medical Question Here...
Shahid Karim is online now

I was put on tinzaparin 4,500 units after a hysterectomy for

This answer was rated:

Hi I was put on tinzaparin 4,500 units after a hysterectomy for 25 days which ended on 3 al
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: 3 April
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: Yes my discharge paper said I can stop tinzaparin on the 4 April and start my old blood thinner on the 5 April.
JA: In general, how has your health been lately?
Customer: I'm confused now because the nurse said take it after the 25 days. So can I start my apixiban today the 4 April
Customer: replied 8 days ago.
Hello

Hi, thanks for getting in touch. Can I just confirm:

-Since the hysterectomy, you've taken 4,500 units Tinzaparin for the full 25 days ending today?

and

-You previously took Apixaban and have been advised to go on to this the day after the last dose of Tinzaparin?

and

-The discharge letter/nurse said the same thing but the date on the paper is ahead by one day (says 5th but should say 4th)?

Customer: replied 8 days ago.
my 25 day was the 3 April and the nurse said start apixiban the next day.
Yes the discharge letter says the 5 instead of the 4

Thanks. Go ahead and start the Apixaban tomorrow. The date's just been miscalculated.

Sorry I mean Tuesday. I'm in the US right now.

As in, start the Apixaban on the 4th.

Customer: replied 8 days ago.
Its ok, I took my last dose of tinazaprin at 6pm yesterday can I take the apixiban anytime today

I'd just restart taking it at the time you used to take it before just so you get back in the habit.

Customer: replied 8 days ago.
Thank you

You're very welcome. All the best for the future.

Shahid Karim and other Medical Specialists are ready to help you
Customer: replied 8 days ago.
You too